Jump to content

Photo

Ibuprofen caused massive breakout!

vitamin vitamins vitamin b fish oil gluten steroid

This topic has been archived. This means that you cannot reply to this topic.
11 replies to this topic

#1 Msingrains

Msingrains

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 104
    Likes: 0
About Me
  • Joined: 17-March 08

Posted 08 May 2008 - 02:53 AM

I have been eating the same non-inflammatory foods (mostly fish, vegetables, gluten-free grains, and berries) for the past two months and my skin was 90% clear. Then all of a sudden my entire forehead developed cystic acne and within 8 hours of this my cheeks had cysts as well. The cysts were red and my face felt itchy like when I used to eat high fructose foods like apples and pears.

I was able to pinpoint that the only thing different in my routine was that I took 8 200 mg Ibuprofen pills over 2 days for cramps. I have been taking Vitex for 4 months and am not experiencing hormonal acne anymore so I can count out that factor. In the past I have only taken a quarter of this dose of Ibuprofen without any problems.

The breakout continued to last 4 days which is abnormally long as I continued to eat healthy and take Taurine with Vitamin B. It only stopped when I began taking fish oil supplements at 3 g/day. I believe that the Ibuprofen reversed the healing in my GI track and overtaxed my liver, causing the worst flare up I've had in months.

I thought I would post this as there are probably others with unexplained breakouts on their already restrictive diets. Taking any NSAIDs (nonsteroidal anti-inflammatory drugs) like Ibuprofen and Aspirin is known to cause gastrointestinal bleeding over the longterm when taken regularly, but I had no idea that a few pills for acute pain would reverse the acne healing process. It makes sense as these drugs disrupt the intestinal barrier function and acne is a indicator of digestive health.

#2 acne_battle

acne_battle

    this is Ollie, my parents cat which I took a pic of on my b day

  • Banned
  • Posts & Likes
    Posts: 14,206
    Gallery Images: 38
    Likes: 4
About Me
  • Joined: 28-January 07

Posted 08 May 2008 - 04:02 AM

I hate advil! Im allergic to it. It causes me severe and several episodes of diarrhea and horrible stomach pain. I prefer aleve.

That sounds like an overdose of advil. I think if one doesnt have the same reaction I have to advil, the most amount you can take in a day is 4-6 pills.

#3 john1234

john1234

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 948
    Likes: 3
About Me
  • Joined: 17-July 06

Achievements

     

Posted 08 May 2008 - 10:10 AM

interesting.... Ibuprofen is actually proven to be effective in the treatment of acne...

#4 sie

sie

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 385
    Likes: 0
About Me
  • Joined: 04-February 08

Posted 08 May 2008 - 11:13 AM

I noticed when I had to take a pain med (not sure what it was) I had a minor breakout afterward. I figured it was liver related...that maybe my liver was becoming congested/overloaded. If you have always taken Ibu without problems until now, you may need to nourish/detox your liver.

#5 jkom

jkom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 175
    Likes: 0
About Me
  • Joined: 30-July 04

Posted 08 May 2008 - 11:16 AM

Taking NSAIDs can also lead to "rebound inflammation," where the inflammation you had prior to taking the NSAIDs returns worse than it was orignally.

#6 Msingrains

Msingrains

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 104
    Likes: 0
About Me
  • Joined: 17-March 08

Posted 08 May 2008 - 12:31 PM

QUOTE (acne_battle @ May 8 2008, 04:02 AM) <{POST_SNAPBACK}>
I hate advil! Im allergic to it. It causes me severe and several episodes of diarrhea and horrible stomach pain. I prefer aleve.

That sounds like an overdose of advil. I think if one doesnt have the same reaction I have to advil, the most amount you can take in a day is 4-6 pills.



I think you didn't see the part about how it was over 2 days. That means 8 pills over 48 hours. It was within the recommended maximum guidelines of 6 pills every 24 hours.

Normally I take a maximum of 2 pills a month as I have been trying to reduce menstrual pain with herbs, heat application, yoga, and exercise. This was working until I reintroduced gluten-free grains back into my diet, maybe grains contribute to toxins in the body thereby increasing cramps. Now I am looking into using fish oil and turmeric.

"Rebound inflammation" is what it felt like, so maybe I need to take some milk thistle/dandelion for my liver.


#7 Thuglife2k5

Thuglife2k5

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 421
    Likes: 0
About Me
  • Joined: 22-June 08

Posted 20 July 2008 - 11:54 AM

i honestly dont think ibuprofen can do harm over good unless u overdose like u did. lol.

i was thinkin of popping a bunch to take all inflamation down but realized it prolly wont do better then one or two pills

i just take one in the morning or night... sometimes two a day and it seems to be working



#8 Elsewhere

Elsewhere

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 8,502
    Gallery Images: 2
    Likes: 32
About Me
  • Joined: 10-March 05

Posted 20 July 2008 - 01:05 PM

This is very interesting. Thanks to some poor choices I've made in my past that have permanently changed my body and how it reacts to chemicals, IPprofen or any other non-asprin OTC product does nothing for me unless I take 5 or 6 of them at a time. There are times when I'll take six IBprofen four times a day.....

Next time I have one of those days, I'm going to pay attention to how it makes my skin react....this could be what has been holding me back from clear skin!

#9 Brandy

Brandy

    Senior Member

  • Regimen Assistance
  • Posts & Likes
    Posts: 20,137
    Likes: 218
About Me
  • Joined: 27-February 05

Achievements

     

Posted 20 July 2008 - 01:49 PM

QUOTE (Msingrains @ May 8 2008, 02:53 AM) <{POST_SNAPBACK}>
I was able to pinpoint that the only thing different in my routine was that I took 8 200 mg Ibuprofen pills over 2 days for cramps.



Women commonly get breakouts around their cycle. Perhaps this was the cause of the breakout rather than the Ibuprofen.

#10 Msingrains

Msingrains

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 104
    Likes: 0
About Me
  • Joined: 17-March 08

Posted 21 July 2008 - 02:10 PM

QUOTE (Brandy @ Jul 20 2008, 01:49 PM) <{POST_SNAPBACK}>
QUOTE (Msingrains @ May 8 2008, 02:53 AM) <{POST_SNAPBACK}>
I was able to pinpoint that the only thing different in my routine was that I took 8 200 mg Ibuprofen pills over 2 days for cramps.



Women commonly get breakouts around their cycle. Perhaps this was the cause of the breakout rather than the Ibuprofen.


Nope it was very clear in my description. I did not have this problem during my cycle without ibuprofen. And liver acne appears on the face in a different zone from hormonal acne. It is a fact at this point that it was the ibuprofen as I no longer take it and have not had the same problem occur again.



#11 innerredhead

innerredhead

    Junior Member

  • Members
  • Posts & Likes
    Posts: 42
    Blog Entries: 55
    Likes: 0
About Me
  • Joined: 26-May 08

Posted 22 July 2008 - 06:42 AM

I suspect I had the exact same thing happen to me last week - I had the flu and was taking ibuprofen for the inflammatory swelling. When i stopped taking it -OH MY GOD. Within 24 hours I had 6 horrid swollen whiteheads take over my chin, and the redness was the most severe i've ever had.
I was analysing it afterwards, thinking that once i stopped taking the ibprofen, my immune system latched on and produced a mega-inflammatory response to compensate.

It was the only explanation I could think of. Won't do that again.

#12 MaycieBabie

MaycieBabie

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 16
    Likes: 3
About Me
  • Joined: 24-August 12

Posted 19 October 2012 - 04:02 PM

I found out mineral make up caused almost all my acne, :/ how annoying huh.

but I just took some IB profen for period cramps will see how I react